Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 230, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 8, 2008, 3:24 PM EDT for Hampden County, Massachusetts; Capitol Planning Region, Connecticut. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2008, 3:24 PM EDT (19:24 UTC)
- Expired
- Aug 8, 2008, 4:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
The radar
The Brookhaven radar (KOKX), 123 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 4:00 PM EDT | HAIL 0.75 | Granby, CT | |
| Aug 8, 4:06 PM EDT | TSTM WND DMG | Granby, CT | TREES AND WIRES DOWN ON RT 201 HARTFORD AVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 081924 SVRBOX CTC003-MAC013-082015- /O.NEW.KBOX.SV.W.0230.080808T1924Z-080808T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 324 PM EDT FRI AUG 8 2008 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HARTFORD COUNTY IN NORTHERN CONNECTICUT... THIS INCLUDES THE CITY OF WINDSOR LOCKS... SOUTH CENTRAL HAMPDEN COUNTY IN WESTERN MASSACHUSETTS... * UNTIL 415 PM EDT * AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRANBY...OR 8 MILES NORTHWEST OF WINDSOR LOCKS...AND MOVING EAST AT 7 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EAST GRANBY BY 355 PM EDT... SUFFIELD...WINDSOR LOCKS...ENFIELD AND 7 MILES SOUTH OF AGAWAM BY 415 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. GET INDOORS OR INSIDE A VEHICLE NOW LIGHTNING IS ONE OF NATURES TOP KILLERS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4192 7291 4209 7287 4208 7253 4185 7258 TIME...MOT...LOC 1924Z 279DEG 6KT 4199 7277 $$ RLG
1 follow-up statement
000 WWUS51 KBOX 081942 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 342 PM EDT FRI AUG 8 2008 CTC003-MAC013-082015- /O.CON.KBOX.SV.W.0230.000000T0000Z-080808T2015Z/ HARTFORD CT-HAMPDEN MA- 342 PM EDT FRI AUG 8 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR SOUTH CENTRAL HAMPDEN AND NORTHERN HARTFORD COUNTIES... AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRANBY...OR 9 MILES NORTHWEST OF WINDSOR LOCKS...MOVING SOUTHEAST AT 19 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GRANBY BY 350 PM EDT... 6 MILES SOUTHWEST OF SUFFIELD BY 355 PM EDT... EAST GRANBY BY 400 PM EDT... WINDSOR LOCKS AND 9 MILES SOUTHWEST OF ENFIELD BY 405 PM EDT... LAT...LON 4192 7291 4209 7287 4208 7253 4185 7258 TIME...MOT...LOC 1942Z 329DEG 16KT 4199 7280 $$ RLG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:59 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 8, 1:59 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 159 PM EDT FRI AUG 8 2008 .SYNOPSIS... UPPER LEVEL POOLS OF COLD AIR...HIGHLY UNUSUAL IN THEIR SUMMERTIME REPEAT VISITS OVER OUR AREA...WILL CONTINUE THROUGH THE NEXT WEEK OR SO RESULTING IN SLIGHTLY BELOW NORMAL TEMPERATURES ALONG WITH SCATTERED MAINLY AFTERNOON/EVENING STRONG THUNDERSTORMS. A THREAT FOR A PERIOD OF HEAVIER RAINS MAY DEVELOP SOMETIME IN THE SUN-MON PERIOD. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LATEST MESOANALYSIS SHOWS MLCAPES HAVE INCREASED TO 1000 J/KG ACROSS NW MA AND S VT. ELSEWHERE...MLCAPES 500 TO LESS THAN 1000 J/KG. GIVEN MAX INSTABILITY OVER NW ZONES...CURRENT CONVECTION ACROSS W ZONES MAY INCREASE NEXT 1-2 HOURS. CONVECTION ALSO STARTING TO DEVELOP ACORSS NE CT AND E MA...BUT BASED ON INSTABILITY...HIGHEST THREAT FOR SEVERE IN THE NEXT 1-2 HOURS SHOULD BE ACROSS BERKS...WHICH IS A SHIFT IN EARLIER THINKING. LOWER DEWPOINTS HOLDING INSTABILITY DOWN ACROSS E ZONES...BUT SEVERE WX STILL POSSIBLE LATER THIS AFTERNOON. 0-6KM SHEAR IS QUITE LOW SO WE WILL REMAIN IN A PULSE ENVIRONMENT. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... COOL FRONT MOVES OFFSHORE THIS EVENING SO EXPECT A DRYING TREND TONIGHT /AFTER WHATEVER EVENING SVR DIMINISHES WHICH SHOULD BE MASS PIKE N/. OUR STORMS TONIGHT WILL PROBABLY NOT LINGER AS THEY DID THIS PAST OVERNIGHT. SAT...SHOULD QUITE A NICE DAY BUT I UPPED POPS IN THE MONADNOCK/NE MASS REGION WHERE ENOUGH RH/INSTABILITY MAY PERMIT SCT SHOWERS FOR A COUPLE OF AFTN HOURS ON SATURDAY. MOS GUIDE TEMPS RAISED IN BOS. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... ANOTHER ANOMALOUSLY STRONG UPPER LEVEL VORTEX WILL TAKE AIM AT THE GREAT LAKES THROUGH NEW ENGLAND REGIONS SUNDAY AND MONDAY. 00Z MODELS ARE IN DECENT AGREEMENT WITH THIS FEATURE...BUT THERE ARE SOME DIFFERENCES IN TIMING. SATURDAY NIGHT SHOULD BE DRY AS WE LOOK TO BE IN BETWEEN SYSTEMS. FOR SUNDAY...THE UPPER LOW WILL APPROACH. THIS WILL LIKELY RESULT IN A DEVELOPING BAND OF SHOWERS AND THUNDERSTORMS SUNDAY MORNING ACROSS UPSTATE NY WHICH SHOULD SWING EASTWARD INTO NEW ENGLAND DURING THE AFTERNOON HOURS. RAINFALL COULD BE LOCALLY HEAVY. IN ADDITION...IF AMPLE DESTABILIZATION CAN OCCUR EARLY ENOUGH...ISOLD/SCT STRONG STORMS WOULD BE POSSIBLE. THE 00Z GFS AND ECMWF DISAGREE ON HOW LONG THIS SYSTEM WILL HANG AROUND...WITH THE ECMWF HOLDING ONTO HEAVY SHOWERS AND TSTMS ALL THE WAY THROUGH MONDAY NIGHT. FOR NOW WILL TAKE A COMPROMISE AND GO WITH CHANCE POPS ONLY INTO MONDAY. AFTER MONDAY...A MORE ZONAL FLOW LOOKS TO TAKE OVER. WEAK TROF TO MOVE THROUGH ON TUE. WENT ONLY WITH SLIGHT CHANCE THEN DUE TO BOUNDARY LAYER MOISTURE QUESTIONS. INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS MIDWEEK WITH NEXT DEEP SHORT WAVE...BUT CONFIDENCE IS LOW. TEMPS THROUGH THE PERIOD LOOK TO AVERAGE A BIT BELOW NORMAL...BUT A WARMUP LOOKS TO BE IN THE CARDS TOWARD MID NEXT WEEK. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... TODAY...MVFR CIGS BAF/ORH/MHT/BOS SHOULD BECOME VFR AROUND MIDDAY BUT LIKELY REMAINING SUB VFR MHT. LOCALIZED MVFR/IFR IN AFTN TSTMS WHICH WILL AGAIN INTERRUPT AIR TRAFFIC FLOWING IN AND OUT OF BOS. HAILERS WITH SCT GUSTS 30-40 KTS IN AFTN TSTMS. POSSIBLE IFR RETURNING BOS/MHT LATE AFTN IN NE FLOW BACKDOOR COOL FRONT TYPE OF ACTION. TONIGHT...PATCHES IF MVFR/IFR SPREAD SWD. SAT...VFR. SLIGHT CHC OF A SHOWER BOS-MHT PTN OF RTE IN THE AFTN. OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY... VFR LIKELY SATURDAY NIGHT...BUT THERE COULD BE SOME SNEAKY STRATUS AND FOG LATE. POCKETS OF MVFR AND IFR IN SHOWERS AND TSTMS SUN AFTN INTO MONDAY. RETURNING TO VFR LATER MONDAY NIGHT AND TUE. && .MARINE... TODAY THROUGH SAT...NO SCA HEADLINE. MARINERS SHOULD BE ALERT FOR STRONG TSTMS /WSW WIND GUST 35KTS AND LIGHTNING STRIKES/...ESP E MASS COAST THIS AFTN. OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY... LOOKS RATHER TRANQUIL AS SEAS SHOULD REMAIN IN THE 1 TO 4 FOOT RANGE WITH SUSTAINED WINDS GENERALLY LESS THAN 15 KNOTS. HOWEVER...MARINERS WILL HAVE TO BE ON THE LOOKOUT FOR SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS WHICH COULD BRING LOCALLY HIGHER WINDS AND SEAS ALONG WITH AN ATTENDANT LIGHTNING THREAT. A PROLONGED PERIOD OF HEAVIER RAINS COULD OCCUR SUNDAY NIGHT INTO MONDAY. && .HYDROLOGY... FLOOD ADVISORY POTENTIAL INVOLVED WITH CLUSTERS OF INTENSE TSTMS. MOST FAVORABLE AREA FOR FLOODING RAINS APPEARS ORH COUNTY TO BOS BROCKTON. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DRAG/EKSTER NEAR TERM...KJC SHORT TERM...DRAG LONG TERM...EKSTER AVIATION...DRAG/EKSTER MARINE...DRAG/EKSTER HYDROLOGY...
Hazardous weather outlook, Aug 8, 4:26 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE TAUNTON MA 426 AM EDT FRI AUG 8 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-090830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 426 AM EDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. AREAS OF DENSE FOG UNTIL 7 AM...MAINLY THE INTERIOR RIVER VALLEYS. SCATTERED SEVERE THUNDERSTORMS ARE A STRONG LIKELIHOOD BETWEEN NOON AND 8 PM WITH LARGE HAIL THE PRIMARY THREAT. ISOLATED DAMAGING WIND GUSTS ARE ALSO POSSIBLE. HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS WILL ALSO RESULT IN AREAS OF URBAN AND POOR DRAINAGE FLOODING. LIGHTNING STRIKES SHOULD CAUSE POCKETS OF POWER OUTAGES. TODAYS SEVERE STORMS SHOULD BEGIN AN HOUR OR SO EARLIER THAN YESTERDAY AND ARE MOST FAVORED ACROSS NORTHERN CONNECTICUT...RHODE ISLAND AND EASTERN MASSACHUSETTS BETWEEN NOON AND 5 PM. THE EMPHASIS FOR SEVERE STORMS SHOULD SHIFT LATE THIS AFTERNOON TO NORTHWEST MASSACHUSETTS AND SOUTH CENTRAL NEW HAMPSHIRE WHILE DIMINISHING IN NORTHEAST CONNECTICUT...RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY TO DEVELOP SUNDAY AFTERNOON. A FEW STORMS COULD BECOME STRONG TO SEVERE IF SUFFICIENT INSTABILITY DEVELOPS. HEAVY RAINFALL MAY OCCUR AS WELL. THE ACTIVITY WILL LIKELY LINGER THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-254-255-090830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 426 AM EDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED IN THE MASSACHUSETTS COASTAL WATERS BETWEEN NOON AND 5 PM. STRONGEST STORMS SHOULD FORM OVER THE LAND AND DRIFT EAST NORTHEAST INTO THE COASTAL WATERS...PARTICULARLY BETWEEN BOSTON HARBOR AND PLYMOUTH WITH HAIL...LIGHTNING STRIKES AND WIND GUSTS TO 35 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE LATE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 8, 2:22 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 222 PM EDT FRI AUG 8 2008 MAZ018-019-081915- EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 222 PM EDT FRI AUG 8 2008 ...STRONG THUNDERSTORMS DEVELOPING NEAR CARVER... AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER CARVER...OR ABOUT 6 MILES SOUTHWEST OF PLYMOUTH...MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... PLYMOUTH BY 250 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. JWD
Special weather statement, Aug 8, 2:37 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 237 PM EDT FRI AUG 8 2008 MAZ003-008>011-081930- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 237 PM EDT FRI AUG 8 2008 AT 235 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL 4 MILES WEST OF WESTHAMPTON...OR ABOUT 8 MILES WEST OF NORTHAMPTON...MOVING EAST AT 7 MPH. THE THUNDERSTORM WILL BE NEAR...WESTHAMPTON BY 300 PM EDT... WESTHAMPTON BY 310 PM EDT...SOUTHAMPTON BY 320 PM EDT...NORTHAMPTON AND EASTHAMPTON BY 330 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. RLG
Special weather statement, Aug 8, 2:54 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 254 PM EDT FRI AUG 8 2008 CTZ002-MAZ009-011-082000- EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA- 254 PM EDT FRI AUG 8 2008 AT 250 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES NORTHEAST OF GRANVILLE...OR ABOUT 14 MILES SOUTHWEST OF CHICOPEE...MOVING EAST AT 7 MPH. THE THUNDERSTORM WILL BE NEAR...SOUTHWICK BY 310 PM EDT...WESTFIELD BY 320 PM EDT...WEST SPRINGFIELD AND AGAWAM BY 400 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. RLG
Special weather statement, Aug 8, 3:08 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 308 PM EDT FRI AUG 8 2008 MAZ018-019-082000- EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 308 PM EDT FRI AUG 8 2008 ...STRONG THUNDERSTORM DEVELOPING NEAR HANOVER... AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL OVER HANOVER...OR ABOUT 8 MILES SOUTHEAST OF WEYMOUTH...MOVING NORTHEAST AT 9 MPH. THE THUNDERSTORM WILL BE NEAR... NORWELL BY 320 PM EDT... SCITUATE BY 340 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. JWD
Special weather statement, Aug 8, 3:11 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 311 PM EDT FRI AUG 8 2008 MAZ002-003-008-010-082015- EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- 311 PM EDT FRI AUG 8 2008 AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL 3 MILES EAST OF PLAINFIELD...OR ABOUT 14 MILES WEST OF GREENFIELD...MOVING EAST AT 8 MPH. THE THUNDERSTORM WILL BE NEAR...ASHFIELD AND GOSHEN BY 330 PM EDT...6 MILES SOUTH OF SHELBURNE BY 400 PM EDT...CONWAY AND 6 MILES NORTH OF WILLIAMSBURG BY 410 PM EDT...WHATELY AND SUNDERLAND BY 420 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. RLG
Special weather statement, Aug 8, 3:18 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 318 PM EDT FRI AUG 8 2008 CTZ002-MAZ009-011-081945- EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA- 318 PM EDT FRI AUG 8 2008 AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 4 MILES NORTH OF GRANBY...OR ABOUT 9 MILES NORTHWEST OF WINDSOR LOCKS...MOVING EAST AT 9 MPH. THE THUNDERSTORM WILL BE NEAR...SUFFIELD AND EAST GRANBY BY 350 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. RLG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:06 PM EDT | Flash Flood Warning | BOX | Franklin, Hampden, Hampshire | 114 min |
| Aug 7, 8:45 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 60 min |
| Aug 7, 10:21 PM EDT | Special Marine Warning | BOX | 54 min | |
| Aug 7, 11:08 PM EDT | Special Marine Warning | BOX | 52 min | |
| Aug 7, 11:34 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk | 41 min |
| Aug 8, 12:01 AM EDT | Areal Flood Advisory | BOX | Bristol, Middlesex, Norfolk, Plymouth, Suffolk, Worcester | 3 hr |
| Aug 8, 12:28 AM EDT | Special Marine Warning | BOX | 92 min | |
| Aug 8, 12:13 PM EDT | Special Marine Warning | BOX | 62 min | |
| Aug 8, 1:12 PM EDT | Special Marine Warning | BOX | 63 min | |
| Aug 8, 2:12 PM EDT | Special Marine Warning | BOX | 93 min | |
| Aug 8, 2:18 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 57 min |
| Aug 8, 2:22 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire | 3 hr |
| Aug 8, 2:30 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 60 min |
| Aug 8, 2:32 PM EDT | Special Marine Warning | BOX | 58 min | |
| Aug 8, 2:45 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex | 3 hr |
| Aug 8, 2:53 PM EDT | Special Marine Warning | BOX | 82 min | |
| Aug 8, 3:22 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 53 min |
| Aug 8, 3:53 PM EDT | Areal Flood Advisory | BOX | Plymouth | 3 hr |
| Aug 8, 4:12 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 48 min |
| Aug 8, 4:13 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 23 min |
| Aug 8, 4:20 PM EDT | Areal Flood Advisory | BOX | Bristol | 3 hr |
| Aug 8, 4:31 PM EDT | Areal Flood Advisory | BOX | Hampden | 3 hr |
| Aug 8, 4:45 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 45 min |
| Aug 8, 4:46 PM EDT | Special Marine Warning | BOX | 59 min | |
| Aug 8, 5:15 PM EDT | Areal Flood Advisory | BOX | Hampden | 3 hr |
| Aug 8, 5:22 PM EDT | Areal Flood Advisory | BOX | Bristol, Norfolk, Plymouth | 2 hr |
| Aug 8, 5:36 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 24 min |
| Aug 8, 6:30 PM EDT | Areal Flood Advisory | BOX | Middlesex, Norfolk, Suffolk | 119 min |
| Aug 8, 7:51 PM EDT | Areal Flood Advisory | BOX | Essex | 105 min |
| Aug 8, 4:34 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 14 min |
| Aug 8, 4:50 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 55 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.